Alert archive / California / Flash Flood Watches in 2009
Flash Flood Watch 2, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this flash flood watch at Oct 12, 2009, 9:38 AM PDT for 5 counties in California. It took effect at Oct 13, 2009, 7:00 AM PDT. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Oct 12, 2009, 9:38 AM PDT (16:38 UTC)
- In effect from
- Oct 13, 2009, 7:00 AM PDT
- Expired
- Oct 13, 2009, 11:59 PM PDT
- In force
- 17 hr
- Issued by
- NWS San Francisco Bay Area, CA
- Flood severity
- None
Counties Monterey County, CA, San Benito County, CA, San Mateo County, CA, Santa Clara County, CA, Santa Cruz County, CA
The radar
The San Francisco radar (KMUX), 33 km from the middle of the area, began a volume at 16:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 12:00Z, 4.6 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 698 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS66 KMTR 121638 FFAMTR URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 938 AM PDT MON OCT 12 2009 CAZ509-512-517-518-528-530-130100- /O.NEW.KMTR.FF.A.0002.091013T1400Z-091014T0700Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN FRANCISCO PENINSULA COAST-SANTA CRUZ MOUNTAINS- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING PINNACLES NATIONAL MONUMENT- NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY- SOUTHERN MONTEREY BAY AND BIG SUR COAST- 938 AM PDT MON OCT 12 2009 ...FLASH FLOOD WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... THE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA HAS ISSUED A * FLASH FLOOD WATCH FOR A PORTION OF CA...INCLUDING THE FOLLOWING AREAS...MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING PINNACLES NATIONAL MONUMENT... NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY...SAN FRANCISCO PENINSULA COAST...SANTA CRUZ MOUNTAINS...SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST AND SOUTHERN MONTEREY BAY AND BIG SUR COAST. * FROM TUESDAY MORNING THROUGH TUESDAY EVENING * A MOISTURE LADEN STORM SYSTEM IS APPROACHING CALIFORNIA FROM THE WEST AND WILL BRING HEAVY RAIN AT TIMES TO THE CENTRAL COAST. THE HEAVY RAIN MAY PRODUCE FLASH FLOODING AND DEBRIS FLOWS WITHIN AND DOWNSTREAM OF RECENT AND LAST YEAR FIRE SCARS. * FLASH FLOODING AND DEBRIS FLOWS WILL BE A PARTICULAR THREAT WITHIN AND DOWNSTREAM OF THE BASIN...SUMMIT...GLORIA...LOCKHEED AND PACHECO PASS FIRE SCARS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ EVANS WEATHER.GOV/SANFRANCISCO
4 follow-up statements
000 WGUS66 KMTR 130048 FFAMTR FLOOD WATCH NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 548 PM PDT MON OCT 12 2009 CAZ509-512-517-518-528-530-131300- /O.CON.KMTR.FF.A.0002.091013T1400Z-091014T0700Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN FRANCISCO PENINSULA COAST-SANTA CRUZ MOUNTAINS- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING PINNACLES NATIONAL MONUMENT- NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY- SOUTHERN MONTEREY BAY AND BIG SUR COAST- 548 PM PDT MON OCT 12 2009 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF CA...INCLUDING THE FOLLOWING AREAS...MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING PINNACLES NATIONAL MONUMENT...NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY...SAN FRANCISCO PENINSULA COAST... SANTA CRUZ MOUNTAINS...SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST AND SOUTHERN MONTEREY BAY AND BIG SUR COAST. * FROM TUESDAY MORNING THROUGH TUESDAY EVENING * A MOISTURE LADEN STORM SYSTEM IS APPROACHING CALIFORNIA FROM THE WEST AND WILL BRING HEAVY RAIN AT TIMES TO THE CENTRAL COAST. THE HEAVY RAIN MAY PRODUCE FLASH FLOODING AND DEBRIS FLOWS WITHIN AND DOWNSTREAM OF RECENT AND LAST YEAR FIRE SCARS. * FLASH FLOODING AND DEBRIS FLOWS WILL BE A PARTICULAR THREAT WITHIN AND DOWNSTREAM OF THE BASIN...SUMMIT...GLORIA... LOCKHEED AND PACHECO PASS FIRE SCARS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ EVANS WEATHER.GOV/SANFRANCISCO
000 WGUS66 KMTR 131402 FFAMTR FLOOD WATCH NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 702 AM PDT TUE OCT 13 2009 CAZ509-512-517-518-528-530-132215- /O.CON.KMTR.FF.A.0002.000000T0000Z-091014T0700Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN FRANCISCO PENINSULA COAST-SANTA CRUZ MOUNTAINS- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING PINNACLES NATIONAL MONUMENT- NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY- SOUTHERN MONTEREY BAY AND BIG SUR COAST- 702 AM PDT TUE OCT 13 2009 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF CA...INCLUDING THE FOLLOWING AREAS...MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING PINNACLES NATIONAL MONUMENT...NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY...SAN FRANCISCO PENINSULA COAST... SANTA CRUZ MOUNTAINS...SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST AND SOUTHERN MONTEREY BAY AND BIG SUR COAST. * THROUGH THIS EVENING * A MOISTURE LADEN STORM SYSTEM CONTINUES TO IMPACT THE CENTRAL COAST OF CALIFORNIA. THIS SYSTEM WILL BRING HEAVY RAIN AT TIMES TO THE BAY REGION. THE HEAVY RAIN MAY PRODUCE FLASH FLOODING AND DEBRIS FLOWS WITHIN AND DOWNSTREAM OF RECENT AND LAST YEAR FIRE SCARS. * FLASH FLOODING AND DEBRIS FLOWS WILL BE A PARTICULAR THREAT WITHIN AND DOWNSTREAM OF THE BASIN...SUMMIT...GLORIA... LOCKHEED AND PACHECO PASS FIRE SCARS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ MEHLE
000 WGUS66 KMTR 132147 FFAMTR FLOOD WATCH NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 247 PM PDT TUE OCT 13 2009 CAZ509-512-517-518-528-530-140700- /O.CON.KMTR.FF.A.0002.000000T0000Z-091014T0700Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN FRANCISCO PENINSULA COAST-SANTA CRUZ MOUNTAINS- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING PINNACLES NATIONAL MONUMENT- NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY- SOUTHERN MONTEREY BAY AND BIG SUR COAST- 247 PM PDT TUE OCT 13 2009 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF CA...INCLUDING THE FOLLOWING AREAS...MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING PINNACLES NATIONAL MONUMENT...NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY...SAN FRANCISCO PENINSULA COAST... SANTA CRUZ MOUNTAINS...SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST AND SOUTHERN MONTEREY BAY AND BIG SUR COAST. * UNTIL MIDNIGHT PDT TONIGHT * A MOISTURE LADEN STORM SYSTEM CONTINUES TO IMPACT THE CENTRAL COAST OF CALIFORNIA. THIS SYSTEM WILL BRING HEAVY RAIN AT TIMES TO THE BAY REGION. THE HEAVY RAIN MAY PRODUCE FLASH FLOODING AND DEBRIS FLOWS WITHIN AND DOWNSTREAM OF RECENT AND LAST YEAR FIRE SCARS. * FLASH FLOODING AND DEBRIS FLOWS WILL BE A PARTICULAR THREAT WITHIN AND DOWNSTREAM OF THE BASIN...SUMMIT...GLORIA... LOCKHEED AND PACHECO PASS FIRE SCARS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
000 WGUS66 KMTR 140659 FFAMTR FLOOD WATCH NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 1159 PM PDT TUE OCT 13 2009 CAZ509-512-517-518-528-530-140800- /O.CAN.KMTR.FF.A.0002.000000T0000Z-091014T0700Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN FRANCISCO PENINSULA COAST-SANTA CRUZ MOUNTAINS- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING PINNACLES NATIONAL MONUMENT- NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY- SOUTHERN MONTEREY BAY AND BIG SUR COAST- 1159 PM PDT TUE OCT 13 2009 ...FLASH FLOOD WATCH IS CANCELED... THE FLASH FLOOD WATCH FOR THE MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING PINNACLES NATIONAL MONUMENT...NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY...SAN FRANCISCO PENINSULA COAST... SANTA CRUZ MOUNTAINS...SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST AND SOUTHERN MONTEREY BAY AND BIG SUR COAST HAS BEEN CANCELED. RAIN HAS DECREASED ACROSS THE AREA...THEREFORE FLASH FLOOD WATCH IS CANCELED. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this flash flood watch went out at Oct 12, 8:50 AM PDT, 48 minutes earlier.
Area forecast discussion, Oct 12, 8:50 AM PDT, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA CA
850 AM PDT MON OCT 12 2009
...STRONG WINDS AND HEAVY RAIN EXPECTED LATE TONIGHT THROUGH
EARLY WEDNESDAY...
.DISCUSSION...AS OF 8:50 AM PDT MONDAY...SOUTH TO SOUTHEAST WINDS
HAVE DEVELOPED OVER THE HIGHER TERRAIN THIS MORNING AS A POTENT
STORM SYSTEM APPROACHES CALIFORNIA. WINDS WILL INCREASE THROUGH THE
DAY AND BECOME MORE WIDESPREAD THROUGH TUESDAY. LATER TONIGHT
LOCATIONS ALONG THE COAST AND IN THE HILLS AND MOUNTAINS WILL
EXPERIENCE DAMAGING WINDS WITH GUSTS TO 60 MPH ALONG THE COAST AND UP
TO 70 MPH IN THE HIGHER TERRAIN. THEREFORE...A HIGH WIND WARNING IS
IN EFFECT FOR LATE TONIGHT THROUGH TUESDAY NIGHT. FOR THE INLAND
VALLEYS...A WIND ADVISORY IS IN EFFECT FOR THE SAME TIME PERIOD WITH
GUSTS TO 50 MPH POSSIBLE. THIS STORM IS ALREADY PRODUCING STRONG
WINDS WITH QUIKSCAT SENSORS REPORTING GREATER THAN 35 KNOT 10 METER
WINDS WITHIN AND SOUTH OF THE MAIN LOW.
THIS STORM ALSO HAS LOTS OF PRECIPITABLE WATER...NEAR 2 INCHES. THIS
WILL LEAD TO HEAVY RAIN AT TIMES AND CONCERNS EXIST FOR THE BURN
SCARRED AREAS AND LOCATIONS DOWNSTREAM OF THEM. THEREFORE...A FLASH
FLOOD WATCH WILL BE ISSUED FOR THESE AREAS VALID FROM TUESDAY MORNING
THROUGH TUESDAY NIGHT. BOTH FLASH FLOODING AND DEBRIS FLOWS WILL BE
POSSIBLE.
&&
.AVIATION...AS OF 4:30 AM PDT MONDAY...LOW LEVEL CLOUDS ARE
WIDESPREAD THIS MORNING. CEILINGS WILL GRADUALLY LIFT TODAY AS WINDS
PICK UP AND THAT WHICH IS CAUSED BY A DEGRADATION OF THE MARINE
LAYER. ALL IN ALL VISIBILITIES SHOULD BE GOOD TODAY...IE GREATER THAN
6 MILES. WARM FRONTAL RAINS DEVELOP TONIGHT AND THEN THE COLD FRONT
AND STRONG MID-UPPER LEVEL DYNAMICS ARRIVE TUESDAY. CONDITIONS WILL
DETERIORATE QUICKLY TUESDAY AS HEAVY RAINS AND WINDS DEVELOP.
VICINITY OF KSFO...MVFR CEILINGS TODAY. VFR IS POSSIBLE THIS
AFTERNOON SINCE THE MARINE LAYER INVERSION IS WEAKENING AND MIXING
PROCESSES WILL INCREASE. RAIN MOVES IN TONIGHT AND TUESDAY. SURFACE
WINDS SHOULD STAY SOUTHEAST TODAY AND TONIGHT. SURFACE FRONTAL
BOUNDARY ARRIVES TUESDAY AFTERNOON WHICH WOULD BRING THE WIND SHIFT
TO W.
KSFO BRIDGE APPROACH...CEILINGS ARE EXPECTED TO RISE TODAY. RAIN
MOVES INTO THE AREA TONIGHT AND TUESDAY.
MONTEREY BAY TERMINALS...MVFR TODAY. RAIN MOVES IN TONIGHT AND
TUESDAY.
&&
.MARINE...AS OF 4:30 AM PDT MONDAY...SOUTH TO SOUTHEAST WINDS WILL
PICK UP IN STRENGTH AHEAD OF A MAJOR EASTERN PACIFIC STORM SYSTEM.
SMALL CRAFT ADVISORIES ARE POSTED FOR THIS AFTERNOON AND EVENING.
WINDS WILL TRANSITION TO GALES ALL WATERS AND BAYS LATER TONIGHT AND
TUESDAY WITH STORM FORCE GUSTS TO 60 KNOTS POSSIBLE AHEAD OF THE COLD
FRONTAL BOUNDARY TUESDAY.
&&
.CLIMATE...RAINFALL RECORDS FOR THE MONTH OF OCTOBER (IN INCHES)...
LOCATION ONE DAY RECORD TWO DAY RECORD
-------- -------------- --------------
SANTA ROSA 4.67 (10/12/1962) 7.41 (10/12-13/1962)
NAPA 4.66 (10/13/1962) 9.32 (10/12-13/1962)
SAN FRANCISCO DOWNTOWN 2.29 (10/15/1969) 3.72 (10/12-13/1962)
SAN FRANCISCO AIRPORT 2.62 (10/13/1962) 4.56 (10/12-13/1962)
OAKLAND AIRPORT 4.53 (10/13/1962) 5.85 (10/12-13/1962)
LIVERMORE 2.17 (10/13/1962) 3.45 (10/13-14/1962)
SAN JOSE 3.22 (10/13/1962) 4.56 (10/12-13/1962)
SANTA CRUZ 3.15 (10/20/1899) 3.35 (10/20-21/1899)
MONTEREY 1.80 (10/26/1907) 2.09 (10/26-27/1907)
SALINAS 1.50 (10/30/1982) 1.50 (10/30-31/1982)
KING CITY 1.88 (10/29/1996) 2.18 (10/29-30/1996)
&&
.PREV DISCUSSION...RELEVANT PORTIONS...AS OF 4:20 AM PDT MONDAY...
ALL EYES ARE LOOKING TO THE WEST AS THE POWERFUL STORM SYSTEM MOVES
TO THE COAST. THIS SYSTEM HAS ITS ORIGINS IN THE WESTERN PACIFIC...
FORMER WESTPAC TYPHOON MELOR. THE RIDGE THAT WAS OVER THE EASTERN
PACIFIC HAS BEEN UNDERCUT BY THE STRONG JET ASSOCIATED WITH THE
SYSTEM. IN FACT...GOES HIGH DENSITY WINDS ARE INDC THAT THE JET IS
180 KT AT 250 MB...WITH THE MAX NEAR 41/152. THE PARENT LOW IS NEAR
46/150 IN THE LEFT FRONT QUAD OF THE JET.
LIGHT WARM ADVECTION RAIN COULD START IN THE AFTERNOON. AS THE
SYSTEM MOVES CLOSER WIND AND RAIN WILL INCREASE WITH RAIN BECOMING
HEAVY AT TIMES LATE TONIGHT THROUGH TUESDAY NIGHT. THE EURO IS INDC
PLENTY OF ISENTROPIC LIFT...WITH NEARLY 60 KT OF UPGLIDE ALONG THE
295 K SURFACE. TIMEHEIGHT CROSS SECTIONS INDC THAT THE ATMOSPHERE
WILL BE SATURATED UP TO THE TROPOPAUSE...NEARLY 40K FEET. OMEGA
VALUES ARE IN EXCESS OF 15 UBAR/SEC TUE AND TUE EVENING. WITH TPW
VALUES UP TO 1.5 INCHES...OR EVEN HIGHER THERE COULD BE COPIOUS
AMOUNTS OF RAIN. WITH THE WINDS RAMPING UP OROGRAPHICS WILL PLAY A
ROLE...WITH RAINFALL AMOUNTS 4 TO 6 INCHES WITH LOCAL AMOUNTS TO
8INCHES IN THE MOUNTAINS. ALONG THE COAST AND IN THE VALLEYS RAINFALL
WILL RANGE FROM 1.5 TO 3 INCHES WITH LOCALLY HIGHER AMOUNTS. AS THE
PREVIOUS FORECASTER MENTIONED...THE AREAS MOST LIKELY TO HAVE
PROBLEMS FROM HEAVY RAIN WILL BE THE FIRE SCARS. FLASH FLOODING AND
DEBRIS FLOWS ARE POSSIBLE WITHIN AND BELOW THE FIRE SCARRED AREAS.
RIDGING IS FORECAST TO BUILD INTO THE STATE THURSDAY. THIS WILL
BRING DRY CONDITIONS AS WELL AS WARMER TEMPS FOR THE END OF THE
WEEK AND THE WEEKEND.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.TDA...SCA...ALL WATERS AND BAYS THROUGH THE EVENING.
.LATE TONIGHT THROUGH TUESDAY...GALE WARNING ALL WATERS AND BAYS.
.FROM 2 AM TUESDAY THROUGH 11 PM TUESDAY...HIGH WIND WARNING
ALONG THE COAST...BAYS...NORTHERN SALINAS VALLEY...
AND MOUNTAINS.
.FROM 2 AM TUESDAY THROUGH 11 PM TUESDAY...WIND ADVISORY IN
THE VALLEYS.
PUBLIC FORECAST: EVANS/MHS
AVIATION/MARINE: CANEPA
CLIMATE: MHS
NWS ON THE WEB AT WEATHER.GOV/SANFRANCISCOHazardous weather outlook, Oct 12, 6:40 AM PDT, 2 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 640 AM PDT MON OCT 12 2009 CAZ006-505>508-510>513-516>518-528-530-131345- SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS- SAN FRANCISCO BAY SHORELINE-EAST BAY INTERIOR VALLEYS- EAST BAY HILLS AND DIABLO RANGE-SANTA CRUZ MOUNTAINS- SANTA CLARA VALLEY...INCLUDING SAN JOSE- SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING PINNACLES NATIONAL MONUMENT- NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY- SOUTHERN MONTEREY BAY AND BIG SUR COAST- 640 AM PDT MON OCT 12 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SAN FRANCISCO BAY AREA AND MONTEREY BAY AREA. .DAY ONE...MONDAY AND MONDAY NIGHT LIGHT RAIN IS EXPECTED TO BEGIN THIS AFTERNOON. RAIN AND WIND WILL INCREASE TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY TUESDAY AND TUESDAY NIGHT SHOULD SEE THE HEAVIEST RAINFALL AND THE STRONGEST WINDS. RAINFALL AMOUNTS COULD REACH 1 TO 3 INCHES ALONG THE COAST AND IN THE VALLEYS. IN THE HILLS...RAINFALL AMOUNTS COULD RANGE FROM 3 TO 6 INCHES. LOCAL AMOUNTS UP TO 8 INCHES ARE POSSIBLE IN THE SANTA CRUZ AND SANTA LUCIA RANGE. WINDS EARLY TUESDAY MORNING WILL INCREASE TO 25 TO 40 MPH ALONG THE COAST...BAYS...AND IN THE HILLS. GUSTS TO 60 MPH ARE POSSIBLE IN THESE AREAS. IN THE INLAND VALLEYS WINDS WILL INCREASE TO 20 TO 35 MPH. GUSTS TO 45 MPH ARE POSSIBLE IN THESE AREAS. WINDS WILL DECREASE TUESDAY NIGHT. A HIGH WIND WARNING AND A WIND ADVISORY HAS BEEN ISSUED FOR THE ENTIRE AREA. * HIGH WIND WARNING/WIND ADVISORY...SEE SFONPWMTR WWUS76 KMTR FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS PER STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 12, 2:09 AM PDT | High Wind Warning | MTR | Alameda, Contra Costa, Marin, Monterey, San Benito, City and County of San Francisco and 4 more | 45 hr |
| Oct 12, 2:09 AM PDT | Wind Advisory | MTR | Alameda, Contra Costa, Marin, Monterey, Napa, San Benito and 2 more | 45 hr |
| Oct 12, 2:37 PM PDT | Small Craft Advisory for Rough Bar | MTR | 36 hr |
Nearby
Flash Flood Watches in California, 2009Every flash flood watch in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.